MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter facility name is (b)(6).Imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat an 11cm malignant tumor during an esophageal stent implantation procedure performed on (b)(6) 2023.Both ends of the patient's lesion were occluded.The patient anatomy was dilated with a balloon catheter prior to stent placement.During the procedure, the ultraflex esophageal stent was unable to be deployed.The stent was removed from the patient partially covered with stent deployment suture.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: a photo of the complaint device was provided by the complainant and showed the stent was partially deployed inside the patient.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: an ultraflex esophageal ng distal release covered stent and delivery system were received for analysis.The stent was returned partially deployed.Visual examination of the returned device did not find any damages to the stent, delivery system and deployment suture.Functional inspection was performed by holding the handle hub in the palm of one hand and retracting the finger ring with the other hand.Buy retracting the finger ring, the crocheted suture that binds the stent to the delivery system unravel, and gradually released the stent from the delivery system.Product analysis confirmed the reported device malfunction of stent partially deployed.Most likely procedural factors encountered during the procedure, such as lesion characteristics, handling of the device, the techniques used by the user when trying to deploy the stent, limited the performance of the device and contributed to partial stent deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on january 13, 2023, that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat an 11cm malignant tumor during an esophageal stent implantation procedure performed on (b)(6), 2023.Both ends of the patient's lesion were occluded.The patient anatomy was dilated with a balloon catheter prior to stent placement.During the procedure, the ultraflex esophageal stent was unable to be deployed.The stent was removed from the patient partially covered with stent deployment suture.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: a photo of the complaint device was provided by the complainant and showed the stent was partially deployed inside the patient.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16322341
Report Number3005099803-2023-00386
Device Sequence Number7993421
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0027866542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight60 KG